Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 75, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 11, 2013, 7:44 PM CDT for 4 counties in Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2013, 7:44 PM CDT (00:44 UTC)
- Expired
- Apr 11, 2013, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Elmore County, AL, Macon County, AL, Montgomery County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1020 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
782
WUUS54 KBMX 120044
SVRBMX
ALC051-087-101-123-120130-
/O.NEW.KBMX.SV.W.0075.130412T0044Z-130412T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT THU APR 11 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
NORTHWESTERN MACON COUNTY IN SOUTHEAST ALABAMA...
NORTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 830 PM CDT
* AT 742 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MOUNT MEIGS...OR 11 MILES EAST OF
MONTGOMERY...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MILSTEAD...TALLASSEE...EMERALD MOUNTAIN...TYSONVILLE...
VICTORYLAND...REEVES AIRPORT...KENT AND TALLAPOOSA CITY.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 6 THROUGH 22...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR EASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3235 8622 3278 8584 3270 8568 3269 8570
3260 8570 3258 8572 3258 8579 3250 8580
3249 8588 3245 8588 3237 8601 3226 8612
TIME...MOT...LOC 0044Z 221DEG 39KT 3237 8607
$$
271 follow-up statement
921
WWUS54 KBMX 120058
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 PM CDT THU APR 11 2013
ALC051-087-101-123-120108-
/O.CAN.KBMX.SV.W.0075.000000T0000Z-130412T0130Z/
ELMORE AL-MACON AL-MONTGOMERY AL-TALLAPOOSA AL-
758 PM CDT THU APR 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TALLAPOOSA...
NORTHEASTERN MONTGOMERY...NORTHWESTERN MACON AND SOUTHEASTERN ELMORE
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3235 8622 3278 8584 3270 8568 3269 8570
3260 8570 3258 8572 3258 8579 3250 8580
3249 8588 3245 8588 3237 8601 3226 8612
TIME...MOT...LOC 0058Z 221DEG 39KT 3248 8595
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:46 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 11, 6:46 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 646 PM CDT THU APR 11 2013 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... MAIN FOCUS IN GRIDS WAS THIS AFTERNOON THROUGH EARLY FRIDAY WITH THIS SYSTEM...WITH NO MAJOR CHANGES IN THE REMAINDER OF THE FORECAST WITH ONGOING SEVERE WEATHER. A SQUALL LINE ASSOCIATED WITH THE FRONT IS CURRENTLY MOVING ACROSS THE WRN HALF OF THE CWA... SPREADING STRONG TO SEVERE TSRA WITH IT. DISCRETE CELLS HAVE ALSO DEVELOPED IN THE UNSTABLE AIR AHEAD OF THE LINE. LOW CLOUDS ERODED DURING THE EARLY MORNING AND ALLOWED THE AREA TO HEAT UP INTO THE MID 70S TO LOWER 80S AHEAD OF THE FRONT. CONVECTION AHEAD OF THE FRONT WILL CONTINUE TO BE FUELED WELL PAST SUNSET WITH THE WARM TEMPERATURES AND HIGH DEW POINTS. EXPECTING THE LINE TO BE THROUGH THE WRN HALF BEFORE SUNSET AND THE ERN HALF BY MIDNIGHT. HOWEVER SOME SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO LAG BEHIND THE INITIAL LINE FOR A COUPLE HOURS BEHIND IT. GUSTY WINDS SHOULD TAPER DOWN BEHIND THE RAIN AREA AS THE LINE PROGRESSES WITH MUCH COOLER AIR MOVING BEHIND THE FRONT FOR FRI. HOWEVER...WITH BETTER THICKNESS VALUES REMAINING WELL TO OUR N...OUR FRONT WILL NOT BE USHERING IN VERY COLD TEMPERATURES BUT WILL BRING BACK MORE SEASONAL READINGS FOR MID APRIL FOR FRI INTO SAT. BY SUN...THE SURFACE RIDGE IS EXPECTED TO WEAKEN AND MOVE INTO THE ATLANTIC ALLOWING SRLY FLOW TO RETURN AND A MODERATING AIR MASS WITH 80S RETURNING BY THE END OF THE WEEKEND. DIURNALLY INDUCED ISOLATED TO SCATTERED RAIN CHANCES WILL RETURN BY SUNDAY ON THROUGH MID WEEK AS SHORT WAVES MOVE THROUGH THE WEAK SW FLOW. EXTENDED MODELS CONTINUE TO HINT AT ANOTHER FRONT BY THE END OF OUR EXTENDED BY NEXT WED/THU. TIMING DIFFERENCES EXIST SO UNCERTAINTY REMAINS. 08/MK && .AVIATION... 00Z TAF DISCUSSION. PROBLEMATIC FORECAST IN TRYING TO TIME THE ARRIVAL OF THE LINE OF STORMS IN THE EAST (ANB...MGM...AND TOI)...AND THE DEPARTURE OF THE RAIN AND (EVENTUALLY) CLOUDS ELSEWHERE. AS THE STORMS WENT THROUGH TCL...BHM...AND EET...VISIBILITES DROPPED DOWN TO 1/4SM...AND I HAVE FAIRLY HIGH CONFIDENCE IN SIMILAR CONDITIONS AS THE LINE MOVES THROUGH THE EASTERN/SOUTHEASTERN TERMINALS. THERE'S LESS CONFIDENCE IN CEILINGS AND VISIBILITIES BEHIND THE MAIN LINE OF STORMS...AS WELL AS THE TIMING OF IMPROVED CEILINGS OVERNIGHT OR EARLY FRIDAY. WINDS WILL PICK UP AND CONDITIONS SHOULD BE CLEARED OUT EVERYWHERE BY 15Z FRIDAY. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 11, 7:26 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 726 PM CDT THU APR 11 2013 ALZ011>015-017>050-130100- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 726 PM CDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF A FRONT WILL CONTINUE TO MOVE EASTWARD ACROSS EAST CENTRAL ALABAMA TONIGHT...THROUGH 11PM...AFFECTING LOCATIONS NEAR AND EAST OF A LINE FROM JACKSONVILLE TO ALEXANDER CITY TO MONTGOMERY. DISCRETE SUPERCELLS MAY DEVELOP THIS EVENING AHEAD OF THE MAIN LINE OF THUNDERSTORMS. DAMAGING WINDS... TORNADOES...LOCALLY HEAVY RAIN AND HAIL WILL ALL BE POSSIBLE AS THE STORM SYSTEM SLIDES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MINOR RIVER FLOODING IS FORECAST TO OCCUR ALONG THE TOMBIGBEE RIVER FOR FRIDAY INTO SUNDAY. PLEASE SEE THE LATEST RIVER STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Apr 11, 4:13 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG 3 NNW TALLADEGA 33.47N 86.12W
04/11/2013 TALLADEGA AL EMERGENCY MNGR
POWER LINES DOWN ON PETERS ROAD OFF HWY 77.
&&Local storm report, Apr 11, 4:33 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
433 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL GADSDEN 34.01N 86.01W
04/11/2013 E0.25 INCH ETOWAH AL EMERGENCY MNGR
HAM RADIO OPERATER REPORTS PEA SIZE HAIL IN DOWNTOWN
GADSDEN.
&&Special weather statement, Apr 11, 4:35 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
435 PM CDT THU APR 11 2013
ALZ025-034-035-112215-
BIBB AL-CHILTON AL-SHELBY AL-
435 PM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHELBY...NORTHERN
CHILTON AND EASTERN BIBB COUNTIES UNTIL 515 PM CDT...
AT 432 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF TALLADEGA NATIONAL FOREST...OR 8 MILES
EAST OF CENTREVILLE...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MONTEVALLO...
CALERA...
COLUMBIANA...
WILSONVILLE...
ASHBY...
&&
LAT...LON 3334 8656 3322 8646 3320 8646 3320 8647
3320 8649 3318 8650 3316 8648 3315 8648
3313 8646 3287 8699 3296 8708
TIME...MOT...LOC 2135Z 235DEG 45KT 3298 8695
27Local storm report, Apr 11, 6:16 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
616 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG MONTEVALLO 33.10N 86.86W
04/11/2013 SHELBY AL EMERGENCY MNGR
MULTIPLE TREES DOWN ON CR 155 BETWEEN CR 200 AND CR 18 IN
MONTEVALLO...AT LEAST TEN DOWN ACROSS THE ROADWAY.
&&Local storm report, Apr 11, 7:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG CALERA 33.10N 86.75W
04/11/2013 SHELBY AL NWS EMPLOYEE
DOZEN TREES DOWN ACROSS A ONE MILE AREA NEAR TIMBERLINE
GOLF COURSE ALONG AND NEAR THE INTERSECTION OF HIGHWAY 25
AND INTERSTATE 65.
&&
SUMRALLLocal storm report, Apr 11, 7:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 1 SE MONTEVALLO 33.09N 86.85W
04/11/2013 SHELBY AL NWS EMPLOYEE
SEVERAL TREES DOWN NEAR THE INTERSECTION OF STATE HIGHWAY
155 AND COUNTY ROAD 200. WINDS ESTIMATED AT 50 MPH.
&&
SUMRALLThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:06 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 39 min |
| Apr 11, 8:42 PM CDT | Tornado Warning | BMX | Lee, Macon, Tallapoosa | 33 min |
| Apr 11, 9:23 PM CDT | Tornado Warning | BMX | Barbour, Russell | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.